Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 37, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Sep 14, 2022, 7:57 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Sep 15, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2022, 7:57 PM EDT (23:57 UTC)
- In effect from
- Sep 15, 2022, 6:00 AM EDT
- Expired
- Sep 15, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WHUS42 KILM 142357 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 757 PM EDT Wed Sep 14 2022 NCZ106-108-150900- /O.NEW.KILM.BH.S.0037.220915T1000Z-220916T0000Z/ Coastal Pender-Coastal New Hanover- 757 PM EDT Wed Sep 14 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong north to south longshore current expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
2 follow-up statements
686 WHUS42 KILM 150721 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 321 AM EDT Thu Sep 15 2022 NCZ106-108-160000- /O.CON.KILM.BH.S.0037.220915T1000Z-220916T0000Z/ Coastal Pender-Coastal New Hanover- 321 AM EDT Thu Sep 15 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
776 WHUS42 KILM 152347 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 747 PM EDT Thu Sep 15 2022 NCZ106-108-160100- /O.EXP.KILM.BH.S.0037.000000T0000Z-220916T0000Z/ Coastal Pender-Coastal New Hanover- 747 PM EDT Thu Sep 15 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Beach Hazards statement for strong north to south longshore currents will be allowed to expire at 8 pm EDT. $$ 11
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 14, 7:12 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 14, 7:12 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 712 PM EDT Wed Sep 14 2022 .SYNOPSIS... High pressure extending down from the north will keep the weather dry with seasonable temps today through the upcoming weekend. && .NEAR TERM /THROUGH THURSDAY/... Baroclinic zone and associated showers and tstorms moving NE along it will remain offshore during this period. In fact, models indicate a mid-level positively tilted upper trof will swing off the Carolina Coasts later tonight and offshore during Thu. This action will push the baroclinic zone and associated pcpn further offshore, east and south of the Carolina Coasts. The end result for the ILM CWA will be the cirrus canopy getting shunted offshore along with much more insolation avbl for those beach goers compared to today. Even diurnal cu will be hard pressed to occur given the airmass being advected across the FA Thu. A weak/modest NE wind surge will occur later tonight thru much of Thu due to the passage of this upper trof. This will result in a tightened sfc pg due to a 1025+ mb high ridging across the FA from SE Canada. Lows tonight low 60s, with upper 50s along and west of I-95 and the cool spot of northern Pender County, with mid 60s (possibly upper 60s) along the immediate coast due to the warm SSTs. Thu max temps to run in the mid 80s which is about normal for this time of year. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Nice and quiet this period. Surface high pressure to the northeast keeps seasonable temperatures around, while ridging over the Deep South inches closer to the mid-Atlantic Friday. Mostly clear skies, sans a few cirrus and cumulus clouds, particularly closer to the coast. Lows both nights in the low- to-mid 60s. Highs in the mid 80s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Elongated surface high widens by the weekend, extending from offshore of New England down into the Southeast. Some easterly flow comes in, allowing precipitable water values to kick up a bit, and dewpoints recover closer to the coast. Still, a dry forecast remains, with only a very slight chance of isolated showers near the coast Sunday. Dry high pressure maintains influence throughout the rest of the period, quite the contrast from what we've seen recently. Aloft, weak troughing Monday leads right back into upper ridging Tuesday and Wednesday. Unfortunately, at least if you're a lover of fall, temperatures also recover, reaching the upper 80s over the weekend, and the lower 90s by the beginning of next week. Lows in the mid 60s transition to the upper 60s by next week. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... VFR. Intermittent scattered high clouds across coastal terminals through tomorrow. Chance for diurnal cumulus clouds around 5kft late Thursday afternoon from the northeast similar to this evening. Winds remain out of the northeast less than 10kts, with a weak easterly sea breeze in the afternoon at coastal sites. Extended Outlook...Dry air will remain over the area through at least Friday with a high likelihood of sustained VFR conditions. Possible MVFR conditions from isolated showers and thunderstorms near the coast Sun and Mon. && .MARINE... Through Thursday... Weakening sfc high pressure this aftn into this evening, will become re-established/re-enforced across the area as ridging extends down from SE Canada late tonight thru Thu. Lightening N-NE winds thru this evening will become NNE-NE around 15 kt with g20 kt late tonight thru Thu. Seas generally 1 to 3 ft thru tonight, with a generally fading Easterly 10+ second period swell, giving way to a dominating 4 to 6 second period wind wave later tonight thru Thu. Thursday Night through Monday... Winds fluctuate between NE and ENE this period, with sustained winds at 10-15kts through Saturday, relaxing a bit to around 10kts by Sunday through Monday. Seas generally 2-4ft through the weekend, with a few 5ft waves possible out 20nm from shore. Swells varying from ESE to ENE, generally relaxing to 2-3ft by Monday. Long and medium period swells persist. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...DCH SHORT TERM...IGB LONG TERM...IGB AVIATION...VAO MARINE...DCH/IGB
Hazardous weather outlook, Sep 14, 3:24 PM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 324 PM EDT Wed Sep 14 2022 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 151930- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 324 PM EDT Wed Sep 14 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-151930- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 324 PM EDT Wed Sep 14 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-151930- Coastal Pender-Coastal New Hanover- 324 PM EDT Wed Sep 14 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-151930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 324 PM EDT Wed Sep 14 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.